MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR NP FEM SZ 8 RT; P, KNEE, PATEFEMTIB, SEMI-CONSTRAINED, CEMENTED, P/M/P

SMITH & NEPHEW, INC. LEGION CR NP FEM SZ 8 RT; P, KNEE, PATEFEMTIB, SEMI-CONSTRAINED, CEMENTED, P/M/P
Model Number 71423218
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial mdr.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, following an initial tka performed on (b)(6) 2021, the patient underwent first-stage revision surgery due to infection.An antibiotic spacer was placed as part of this procedure.All implants were revised.The patient's outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the infection.Based on the information provided, the patient underwent a first-stage revision with antibiotic spacer and all implants were revised.However, the patient¿s outcome is unknown.Therefore, it cannot be concluded that the reported events/clinical reactions were associated with a mal performance of the implant or implant failure.The impact to the patient beyond that which has already been reported cannot be determined.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that acute post-surgical wound infection has been identified in possible adverse effects.Active, local infection or previous intra-articular infections are identified in contraindications for total knee replacement.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the sterilization records revealed the batch was sterilized within normal parameters.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A factor that could contribute to the reported event include patient reaction.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LEGION CR NP FEM SZ 8 RT
Common Device Name
P, KNEE, PATEFEMTIB, SEMI-CONSTRAINED, CEMENTED, P/M/P
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15862875
Report Number1020279-2022-04809
Device Sequence Number6940384
Product Code JWH
UDI-Device Identifier00885556030165
UDI-Public00885556030165
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71423218
Device Catalogue Number71423218
Device Lot Number21AM07640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/24/2022
Supplement Report FDA Received Date12/23/2022
Date Device Manufactured01/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420188 / GNS II CMT TIB SIZE 6 RIGHT / 21CB01073; 71423218 / LEGION CR NP FEM SZ 8 RT / 21AM07640; 71453121 / LGN CR HIGH FLEX XLPE / 21AM18458
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown